diet is important. "atti-editor" is right. for me, salt is a big deal. I no longer use salt at all, and I have learned to read labels VERY carefully. Some prepared/frozen foods are VERY high in sodium, as are most soups, deli meats.
if you need to lose weight, diet and salt could be key in getting your BP back to normal and getting off medication.View Thread
I have a mild version of White coat syndrome (sometimes called white coat hypertension). But it doesn't always happen. my normal is around 120/70. it sometimes goes up to around 140-145/80-85 at doctor...IF I am stressed about something. As an example, last time at a doc, my BP was normal...today I am going to doc, worried about something so I expect WCS (white coat syndrome) to appear.
While I do not take "wikipedia" articles as "gospel", this has the basic info. If this continues, talk to your doc.
I originally had lisinopril about 5 years ago. I am LONG past the same issues you had, but I noticed a cough about halfway thru first bottle. It developed rapidly and I was coughing (at times) so badly that I almost threw up (I think twice I DID - not a lot).
I also was switched to Losartan. Occasionally I have a dry "tickle" but that could be because it's arizona.
I take a number of meds and I always check contraindications and side effects. I also COMPARE Meds to see if they can be taken with each other (that's how I found out I can NOT take Aleve or Advil. And cannot take TUMS within 2 hours of another med I take.)
Do you have all Prescriptions filled at same pharmacy? I think that is essential in management of medications.View Thread
I took lisinopril when I was first prescribed this type of med. I was coughing so badly (to the point of throwing up) that I was switched to Losartan potassium. TOok weeks for problem to subside. I also had issues with a "statin" med. I swear part of my current problems are combo of all meds. my cardiologist will not stop any of the meds nor has she suggested lowering dosages.View Thread
Cut ADDED salt out of your diet entirely. Not as easy as it may sound. be VERY careful with salt in processed foods such as soups, deli meat/cheese. If you are overweight, try to lose some weight. start on an exercise program.
(this is from my personal experience. You should start by checking with your doctor. And if you dont already do it, take your bp every day and keep track of events in your life. A pattern MAY emerge. FOr instance, my BP is always a little higher when I go to dr.'s office.)View Thread
You really need to talk to your doctor. Have you asked pharmacist whether hbp could be side effect of meds. R U overweight, do you have any underlying factors which can cause hbp? YOu probably should have regular check-ups with cardiologist and your primary care.
I know what initially worked for me (this is just my personal opinion) is diet and CUTTING OUT ALL ADDED SALT and being very conscious of the amount of sodium in processed foods (soups are notorious for high sodium). I try to buy no salt added or low salt (even low salt can be HIGH in sodium). I"m oN Weight watchers and I watch fat, sodium, cholesterol etc. and portion control is key. I weigh/measure almost everything that is preportioned, and I have to be VERY careful if I eat out.
PERSONAL OPINION. NO one else's "opinion" is a substitute for seeing your doc on a regular basis.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.